Alert archive / Iowa / Special Weather Statements in 2021
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Jun 18, 2021, 9:39 AM CDT for Lee County, Iowa. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2021, 9:39 AM CDT (14:39 UTC)
- Expired
- Jun 18, 2021, 10:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Quad Cities, IA
County Lee County, IA
The radar
The Quad Cities radar (KDVN), 142 km from the middle of the area, began a volume at 14:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1240 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
871 WWUS83 KDVN 181439 SPSDVN Special Weather Statement National Weather Service Quad Cities IA/IL 939 AM CDT Fri Jun 18 2021 IAC111-177-MOC045-181515- Van Buren-Lee-Clark- 939 AM CDT Fri Jun 18 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN VAN BUREN...WESTERN LEE AND NORTH CENTRAL CLARK COUNTIES UNTIL 1015 AM CDT... At 938 AM CDT, a strong thunderstorm was located over Bonaparte, or 10 miles east of Keosauqua, moving east at 35 mph. Winds in excess of 40 mph, half inch hail and torrential rainfall are possible with this storm. Locations impacted include... West Point, Donnellson, Bonaparte, Franklin, St. Paul, New Boston, Pilot Grove, Croton, Farmington, Charleston, Mt Hamill, Lee County Fairgrounds, Shimek State Forest, Battle of Athens Campground, Summitville, Indian Lake Park, Primrose, Wilson Lake, Pollmiller Park and Argyle. If outdoors, consider seeking shelter inside a building. LAT...LON 4061 9187 4080 9182 4076 9142 4046 9145 TIME...MOT...LOC 1438Z 283DEG 30KT 4070 9176 $$ Sheets
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Jun 18, 9:21 AM CDT, 18 minutes earlier.
Area forecast discussion, Jun 18, 9:21 AM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 921 AM CDT Fri Jun 18 2021 .UPDATE... Issued at 920 AM CDT Fri Jun 18 2021 KDMX radar shows a subtle MCV or mid level impulse near Des Moines, which appears to be triggering the line of thunderstorms along and southeast of this feature, along and a couple counties north of the south central IA/MO border into west central Illinois. This is also along the 850 mb thermal and moisture gradient. The forecast has been updated for higher pops this morning across northeast Missouri, southeast Iowa and west central Illinois as this feature rapidly translates eastward. Will be watching closely for intensification as these storms approach an axis of higher SBCAPES to the east and ridge of higher precipitable water seen on SPC analysis extending westward from northern IL into east central IA. Latest trends on IR show cooling cloud tops, higher radar reflectivity and an uptick in lightning over the past hour as storms were approaching southeast Iowa. && .SYNOPSIS... Issued at 249 AM CDT Fri Jun 18 2021 Large cluster of storms situated to our northeast continue to push southeast, bringing some outflow into our forecast area. This outflow has kicked up some storms in the area, but are below severe limits. The main hazards with these storms are brief downpours, frequent lightning, and maybe some small hail. This will continue through the early morning, but die off around sunrise. Temperatures are still in the 80s for much of the area, which means we will start the morning off quite warm and humid. This will allow us to warm up pretty quickly, setting the stage for the next round of storms this afternoon and evening along the synoptic boundary as it slowly sags south through our area. This stormy pattern is set to continue through the weekend. && .SHORT TERM...(Today and Tonight) ISSUED AT 249 AM CDT Fri Jun 18 2021 Another day of severe weather potential exists for the area, with the main focus area situated farther south today. A Slight Risk for severe storms has been issued by the SPC for areas south of I80, with a Marginal risk generally along and south of I80. The main target time for these storms will be mid-late afternoon and can continue through the first half of tonight. Once again, these storms will be fighting a cap, but we will have the synoptic boundary draped over our southern half of our forecast area. Strong instability will exist south of the boundary, where temperatures are expected to be in the mid 90s and dewpoints around 70. Short term guidance is in general agreement of thunderstorms developing later in the day, with the greatest chances after sunset once again. Again, training thunderstorms are a possible threat, and individual thunderstorms can produce heavy rainfall in a short amount of time. With the storms that develop this afternoon and evening, the deep layer shear and CAPE profiles will favor more organized storms that can pose a severe threat. Looking at forecast soundings, low level shear is quite low, which would indicate a lower tornado threat. Yet, it cannot be completely ruled out. The main hazards that will be in play are the potential for large hail and strong wind gusts. Mid level lapse rates and the robust CAPE found in the southern part of our forecast area will favor the hail threat, while the presence of some drier air and precipitation loading will favor the severe wind gust potential. Thunderstorm mode is likely to start out more isolated in the afternoon, increasing in coverage as the day goes on and becoming more multicellular in the evening. Though the second half of tonight, the boundary will continue to drag south of our forecast area, with the threat for storms also decreasing as we approach Saturday morning. Mostly clear skies and lighter winds will result behind the front tonight, allowing temperatures to cool into the mid-upper 60s for most. .LONG TERM...(Saturday through Thursday) ISSUED AT 249 AM CDT Fri Jun 18 2021 Key Message: 1) Active pattern continues, with chances for showers or storms through most days next week. 2) Temperatures will be near to below normal beyond Sunday, slowly increasing later in the week. Discussion... Lingering showers and storms may be seen early Saturday morning, as the front continues to push south and out of our area. Sunday is set up to be another hot and humid day, with the chance for showers and storms again in the afternoon and evening as a cold front pushes through the area. SPC has issued a Marginal risk for severe weather on Sunday, which will be further analyzed through the next couple days. Behind this front we will be trapped in northwest flow for the first half of the week, keeping temperatures and humidities lower than we have seen in the last week. Daytime temperatures will be in the 70s and nights in the 50s, which is below normal for this time of the year. While the temperatures and humidity will be rather pleasant, we will still be in a relatively active weather pattern. Long term guidance hints at several weak shortwaves moving through the area next week, bringing along chances for showers and storms again. Although, there are some differences in timing of frontal passage through the area. Late next week, the southerly winds kick back in, bringing back warmer temperatures and higher humidity. && .AVIATION...(For the 12Z TAFS through 12Z Saturday Morning) ISSUED AT 603 AM CDT Fri Jun 18 2021 Thunderstorms are a possibilty again today, especially at KBRL this afternoon and evening. Still, confidence is low and therefore reflected dry in the TAFs except at KBRL. With that said, VFR conditions will prevail through the day with winds shifting as the frontal boundary sags south. Southerly winds this morning will shift to a more northerly direction after noon. Winds may gust upwards to 20 KTs this morning, but grow lighter through the day. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...Sheets SYNOPSIS...Gunkel SHORT TERM...Gunkel LONG TERM...Gunkel AVIATION...Gunkel
Hazardous weather outlook, Jun 18, 8:50 AM CDT, 49 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 850 AM CDT Fri Jun 18 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-191400- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 850 AM CDT Fri Jun 18 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms will impact southeast Iowa, northeast Missouri and west central Illinois this morning. The main threat from these storms will be brief heavy downpours and cloud to ground lightning. Severe storms are possible this afternoon through tonight especially along and south of highway 34 in southeast Iowa and across west central Illinois south of a line from Burlington, Iowa to Galesburg, Illinois. The Storm Prediction Center has placed a slight risk for severe weather for this area. The main hazards will be large hail and damaging wind, with a low potential for tornadoes. Heavy rainfall will also be possible. Hot and humid conditions are likely again today with afternoon heat index readings as high as the mid 90s to near 100 across northeast Missouri, southeast Iowa and west central Illinois. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms are expected Sunday and Sunday night. The Storm Prediction Center has outlooked a Marginal Risk for severe weather across the forecast area. The main threat from these storms will be large hail Sunday morning, then large hail and damaging winds with storms along an ahead of a cold front that will pass through the area late Sunday and Sunday night. .SPOTTER INFORMATION STATEMENT... Storm spotter activation may be needed later today and tonight in southeast Iowa, northeast Missouri and west central Illinois. DLS
In the hours before
Special weather statement, Jun 18, 4:01 AM CDT, 5 hours 38 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
401 AM CDT Fri Jun 18 2021
ILC085-IAC055-061-097-180945-
Jo Daviess-Jackson-Dubuque-Delaware-
401 AM CDT Fri Jun 18 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JO DAVIESS...NORTH
CENTRAL JACKSON...DUBUQUE AND NORTHEASTERN DELAWARE COUNTIES UNTIL
445 AM CDT...
At 401 AM CDT, a strong thunderstorm was located over Luxemburg, or
10 miles south of Guttenberg, moving southeast at 45 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Dubuque, Asbury, Epworth, East Dubuque, Peosta, Colesburg, Holy
Cross, Menominee, Luxemburg, Rickardsville, Sherrill, Centralia,
Sageville, Zwingle, Balltown, Bankston, Durango, Graf, Dubuque
Regional Airport and Bankston Park.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4264 9071 4254 9064 4251 9064 4251 9038
4228 9070 4264 9122 4265 9090 4268 9089
TIME...MOT...LOC 0901Z 295DEG 41KT 4264 9109
ErvinSpecial weather statement, Jun 18, 4:17 AM CDT, 5 hours 22 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
417 AM CDT Fri Jun 18 2021
ILC073-161-IAC139-163-181000-
Rock Island-Henry-Scott-Muscatine-
417 AM CDT Fri Jun 18 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ROCK
ISLAND...NORTHERN HENRY...SOUTHERN SCOTT AND NORTHEASTERN MUSCATINE
COUNTIES UNTIL 500 AM CDT...
At 417 AM CDT, strong thunderstorms were clustered over Rock Island,
moving east at 45 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Silvis,
Geneseo, Colona, Milan, Coal Valley, Hampton, Blue Grass, Buffalo,
Andalusia, Atkinson, Rapids City, Annawan, Riverdale, Oak Grove and
Hooppole.
This includes the following highways...
Interstate 74 in Iowa between mile markers 2 and 5.
Interstate 80 in Illinois between mile markers 1 and 35.
Interstate 74 in Illinois between mile markers 1 and 19.
Interstate 88 between mile markers 1 and 7.
Interstate 280 between mile markers 3 and 18.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4132 8986 4141 9100 4156 9092 4158 9007
4158 8986
TIME...MOT...LOC 0917Z 272DEG 37KT 4148 9060
ErvinSpecial weather statement, Jun 18, 4:51 AM CDT, 4 hours 48 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
451 AM CDT Fri Jun 18 2021
ILC011-073-161-195-181030-
Rock Island-Whiteside-Henry-Bureau-
451 AM CDT Fri Jun 18 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ROCK
ISLAND...SOUTHEASTERN WHITESIDE...NORTHERN HENRY AND NORTHWESTERN
BUREAU COUNTIES UNTIL 530 AM CDT...
At 450 AM CDT, strong thunderstorms were clustered from near
Sterling, though Hooppole, to the Quad Cities, moving east at 50 mph.
These storms were moving over the same areas repeatedly.
Pea size hail is possible with this storm.
Locations impacted include...
Moline, Rock Island, East Moline, Silvis, Geneseo, Colona, Milan,
Coal Valley, Hampton, Walnut, Tampico, Riverdale, Oak Grove,
Hooppole, Cleveland, Deer Grove, Osborn, Dayton, Carbon Cliff and
Ohio.
This includes the following highways...
Interstate 80 in Illinois between mile markers 2 and 15.
Interstate 74 in Illinois between mile markers 1 and 14.
Interstate 88 between mile markers 1 and 9.
Interstate 280 between mile markers 11 and 18.
Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4139 9064 4148 9062 4150 9060 4152 9047
4154 9044 4172 8963 4159 8963 4158 8925
4156 8924
TIME...MOT...LOC 0950Z 263DEG 42KT 4153 8996
ErvinSpecial weather statement, Jun 18, 9:39 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 939 AM CDT Fri Jun 18 2021 IAC111-177-MOC045-181515- Van Buren-Lee-Clark- 939 AM CDT Fri Jun 18 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN VAN BUREN...WESTERN LEE AND NORTH CENTRAL CLARK COUNTIES UNTIL 1015 AM CDT... At 938 AM CDT, a strong thunderstorm was located over Bonaparte, or 10 miles east of Keosauqua, moving east at 35 mph. Winds in excess of 40 mph, half inch hail and torrential rainfall are possible with this storm. Locations impacted include... West Point, Donnellson, Bonaparte, Franklin, St. Paul, New Boston, Pilot Grove, Croton, Farmington, Charleston, Mt Hamill, Lee County Fairgrounds, Shimek State Forest, Battle of Athens Campground, Summitville, Indian Lake Park, Primrose, Wilson Lake, Pollmiller Park and Argyle. If outdoors, consider seeking shelter inside a building. LAT...LON 4061 9187 4080 9182 4076 9142 4046 9145 TIME...MOT...LOC 1438Z 283DEG 30KT 4070 9176 Sheets
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 4:01 AM CDT | Special Weather Statement | DVN | Dubuque | 44 min |
| Jun 18, 9:59 AM CDT | Special Weather Statement | DVN | Lee | 31 min |
| Jun 18, 2:21 AM CDT | Special Weather Statement | DVN | Stephenson | 24 min |
| Jun 18, 4:17 AM CDT | Special Weather Statement | DVN | Henry, Rock Island | 43 min |
| Jun 18, 4:51 AM CDT | Special Weather Statement | DVN | Rock Island | 39 min |
Nearby
Special Weather Statements in Iowa, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.